Indiana, 2003

Flood in Indiana, January 4 to 6, 2003

January 4 to 6, 2003 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 4, 2:25 PM EST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 4, 2:25 PM EST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EST SAT JAN 4 2003

MAIN WEATHER TO WORK WITH IS THE ALPERTA CLIPPER THAT WILL BE MOVING
THROUGH TONIGHT. MODELS WHICH WERE FAIRLY CONSISTANT YESTERDAY ARE
DIVERGING TODAY. THE ETA IS THE MOST CONSISTANT WITH 1-2 INCH IN NE
PART OF CWA. THE AVN BRINGS SNOW MORE INTO CNTRL PART. DONT KNOW
WHAT THE NGM IS LOOKING AT. IT BRINGS VERY LTL SNOW TO INDIANA BUT
ALOT IN KY. SO FAR NOTHING IS REACHING GROUND IN IL. WILL BE A
QUICKLY DEVELOPING SYSTEM. WILL GO WITH CONSISTANCY WITH 1-2 INCH
CNTRL AND AROUND 2 INCH E. THE SNOW MAY MIX WITH FRZG RA IN THE W
AND SW. LAST NIGHT TEMPS DROPPED LOWER THAN GUID. WILL GO WITH THAT
IDEA TONIGHT.

SNOW WILL CONTINUE DURING THE MORNING BEFORE MAIN LIFT MOVES OUT.
WILL GO HIGH POPS CNTRL AND E THEN DECREASE TO FLURRIES.

AS SECOND S/W MOVES DOWN SUNDAY NIGHT WILL BRING IN A CHANCE OF
SNOW. WITH LACK OF MSTR SHOULD NOT BE MUCH ACCUMULATION. TEMPS
RUNNING BELOW GUID.

.IND...NONE.

HAINES
Hazardous weather outlook, Jan 4, 6:10 AM EST, 14 hours 50 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-051100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 AM EST SAT JAN 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPTECTED TODAY.  A WEATHER SYSTEM WILL
BRING ONE TO TWO INCHES OF SNOW TO THE NORTHERN HALF OF CENTRAL
INDIANA TONIGHT.  THE SNOW SHOULD BEGIN EARLY THIS EVENING AND
CONTINUE THROUGH MOST OF THE NIGHT.  OTHER THAN POSSIBLE SLICK
ROADS...NO MAJOR PROBLEMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.CRH.NOAA.GOV/IND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lawrence

When
January 4, 9:00 PM EST to January 6, 8:00 AM EST
Where
Lawrence forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.841, -86.483 (the zone’s center; the record gives no point)

The East Fork White River crested at 20.75 feet, flooding agricultural lands and closing some roads in the flood plain. The flood stage is 20 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, January 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339215.